Alert archive / Texas / Special Weather Statements in 2022
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 5, 2022, 4:54 PM CDT for Tyler County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 5, 2022, 5:15 PM CDT
- In force
- 21 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 30
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 141 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
602
WWUS84 KLCH 052154
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
454 PM CDT Fri Aug 5 2022
TXZ180-052215-
Tyler TX-
454 PM CDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of west central Tyler
County through 515 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving west at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3082 9438 3066 9441 3065 9457 3091 9464
TIME...MOT...LOC 2154Z 097DEG 10KT 3076 9449
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
tinglerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:16 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 5, 3:16 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 316 PM CDT Fri Aug 5 2022 .SHORT TERM [Tonight through Sunday]... Wx map shows high pressure ridge across the Northern Gulf of Mexico, providing a south to southeast flow across the area. Radar finally showing increased shower and thunderstorm coverage across Southeast Texas, still isolated to scattered across Central and Southern Louisiana. Still expecting increased coverage later this afternoon. For this, keeping the 50-70% across the area through early evening. WPC continues the marginal risk of excessive rainfall for Southeast Texas and Southwest Louisiana this afternoon. Expect the showers and thunderstorms to diminish by sunset. The mid to upper level trough axis expected to move further west and slowly weaken over the weekend, leaving the area in a predominate southeast flow at the surface and aloft. This will keep enough Gulf moisture (precip H2O 1.5-2.0" range) over the region to provide scattered to at time numerous showers and thunderstorms. This is expected to begin during the pre-dawn hours across the coastal waters, move closer to the coast and coastal parishes/counties near daybreak, and spread/develop further inland during the late morning and afternoon hours. Afternoon highs expected to be in the upper 80s to lower 90s, with mid 90s across Inland Southeast Texas and Central Louisiana. Heat index values of 98-103 expected during maximum heating. Lows each day in the lower to mid 70s, with upper 70s to near 80 along the coast. 08/DML .LONG TERM [Monday through Friday]... At the start of the long term period, the forecast area will be located beneath a broad weakness aloft, while at the surface light to moderate onshore flow will continue to pump deep tropical moisture into the region. As a result, a fairly repetitive forecast will persist through at least the first half of the long term period. POPs around 40-60% are on tap each afternoon, with the best coverage expected across the I-10 corridor to the coast, with lesser chances further inland. Regardless, coverage each day will be fairly hit or miss so some location could see no rain while otherwise could potentially see periods of heavy downpours leading to localized flash flooding. With decent rain chances each day, temperatures remain near or slightly below climo norms, with afternoon highs in the upper 80s to lower 90s and overnight lows in the mid 70s. Towards the end of the week (day 7-8) the pattern begins to change as guidance depicts a weak frontal boundary sliding across the region as a deepening trof becomes carved out over the Eastern Seaboard. While the boundary looks unlikely to bring any colder air to the region, it may bring a shot of drier low level air as winds shift north on Thursday. Regarding rain chances through this period, the surface boundary looks to become nearly stationary near the coast through the end of the week, which will likely serve as a focus for convection. Therefore, elevated rain chances continue across the southern half of the region, especially south-central LA. However, further inland, drier air may be enough to keep convection at bay, as rain chances taper down a bit by Fri. 17 && .MARINE... Surface high pressure ridging across the northern Gulf of Mexico will maintain a light to occasionally moderate onshore flow through the next several days. An upper level disturbance moving across the northwest Gulf will help provide numerous showers and thunderstorms today. This disturbance will move off to the west over the weekend with more typical daily scattered showers and thunderstorms returning for the coastal waters. 08 && .PRELIMINARY POINT TEMPS/POPS... AEX 72 93 72 94 / 10 40 10 30 LCH 74 89 74 90 / 30 60 20 60 LFT 74 89 74 90 / 10 60 10 60 BPT 76 90 77 91 / 40 60 30 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 5, 3:18 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 318 PM CDT Fri Aug 5 2022 LAZ041-073-074-TXZ201-215-216-261-262-062030- Calcasieu-West Cameron-East Cameron-Hardin-Jefferson-Orange- Southern Jasper-Southern Newton- 318 PM CDT Fri Aug 5 2022 This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms will continue this afternoon. Some locally heavy rainfall may occur due to high rainfall rates between 1 and 3 inches per hour with the stronger storms. A Marginal Risk (level 1 out of 4) Potential for Excessive Rainfall has been outlined. If these rainfall amounts occur, flooding of low lying areas and urban type street flooding will be possible. Also, occasional to frequent cloud to ground lightning will occur with the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be a daily chance for thunderstorms during the period. Besides some locally torrential downpours, occasional cloud to ground lightning can be expected. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-042>045-052>055-TXZ180-259-260-062030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia- St. Mary-Lower St. Martin-Tyler-Northern Jasper-Northern Newton- 318 PM CDT Fri Aug 5 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Scattered showers and thunderstorms will continue this afternoon. Occasional cloud to ground lightning and locally torrential downpours can be expected with the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be a daily chance for thunderstorms during the period. Besides some locally torrential downpours, occasional cloud to ground lightning can be expected. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-062030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 318 PM CDT Fri Aug 5 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Scattered to numerous thunderstorms can be expected again overnight. Occasional to frequent cloud to water lightning will be the main hazard. Also, heavy rainfall will greatly reduce visibility. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be a daily chance for thunderstorms during the period. Locally higher winds and seas, torrential rainfall greatly reducing visibility, and occasional cloud to water lightning will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 5, 4:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
454 PM CDT Fri Aug 5 2022
TXZ180-052215-
Tyler TX-
454 PM CDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of west central Tyler
County through 515 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving west at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3082 9438 3066 9441 3065 9457 3091 9464
TIME...MOT...LOC 2154Z 097DEG 10KT 3076 9449
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
tinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:07 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
Nearby
Special Weather Statements in Texas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.